Opening the new bottle of levothyroxine this morning to check its contents sent me into panic.
I should have checked as soon as we got home from the grocery store…or better yet standing in line at the pharmacy at said grocery store. I definitely should have checked before taking the last pill in the old bottle.
These pills looked different. First of all, they were not tan and oval like the tablet I had just swallowed an hour earlier. And notice, they have 88 imprinted on one side of the tablet to indicate the 88 mcg of levothyroxine it contains.
Very different – this tablet was green and round. What’s with the JSP 561 label on the tablet? Is that somebody’s random license plate number or did I get the wrong prescription?
I checked the label, same prescription. But wait…the manufacturer listed is Lannett, not Sandoz like it has been for the past year and a half I have been taking the generic Synthroid. I paged through the handy Physician’s Desk Reference my father-in-law gave me a couple years ago. No Sandoz or Lannett 88 mcg levothyroxine pictured. Time to investigate on the ‘net. Sure enough, I found a picture of Lannett’s 88 mcg levothyroxine without much trouble and it is exactly what is in my prescription bottle.
So, maybe the pharmacy changed which generic Synthroid manufacturer it uses, but shouldn’t they tell you that when picking up the prescription?
I was stable on Sandoz levothyroxine. Will Lannett’s formula be slightly different and knock me out of stability? I have heard of that happening to other hypothyroid patients who have a generic manufacturer switcharoo. Thank goodness for my endocrinologist telling me that I don’t NEED a TSH check in Dec/Jan when I see him next, but I can get one when I go in for the A1C bloodwork if I am finding myself feeling “off”.
My thyroid pill changed as well when I last filled the prescription. CVS told me it was because there was a shortage at the manufacturer, so perhaps that’s what’s happening with you as well? I agree they should have told you about this when you picked up the prescription.
L, thank you for mentioning the manufacturer’s shortage. You’re probably right that it was the same thing that happened with me.
Hey guess what!
my pharmacy just switched me from Sandoz to Lannett — same exact thing! I see that you posted this in Oct… so… what’s the result? Have you noticed any changes? Pls email me at e3atlycosdotcom…
Same thing happened to me. When I inquired I was told that the FDA has withdrawn approval of Sandoz and Synthroid pending an investigation! I tried to find verification on the FDA web page but could not. I did see protest letters posted by Sandoz asking for reconsideration of FDA action. Does anyone know any more?
Levothyroxin by Lannett is the same as Unithroid. Unithroid was avail thru direct mail 4cheap ($30/3 mos) & I loved it. My energy level was far better than w Synthroid. Recently I found Unithroid was no longer avail–SORROW–but NOW my Dr.’s office says it has only changed (to L by L). This is great news for me…and I’m having my prescriptn written specifically for L by L, too, so I can get my Unithroid again.
Glad to find another Lannett user, I was beginning to wonder if I was the only one. I have had a lot of trouble stablizing on the meds, stuck to Synthroid until I had problems with that and the doctor put me on alternate doses of 50mcg to 75mcg and said try the generic but stick to one brand. My store orders it for me from Lannett but normally carries another generic brand (Nylan). I have had four blood tests showing it to be stable.
Thank you! The exact same thing happened to me and I’m so glad to see pictures of the pills and your information. I felt the same way when I received the Lannett pills. I will take them with less apprehension now. I almost ran back to the pharmacy to tell them they gave me the wrong pills. Why can’t all these places make the pills the same color for each dose?
I don’t know which manufacturer I was receiving, but after taking Lannett levothyroxin my level went from .78 to 9.03! I also was not notified of any changes.